Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS Morristown, TN

July 6, 2000Blount County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 6, 2000, 5:04 PM EDT for Blount County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2000, 5:04 PM EDT (21:04 UTC)
Expired
Jul 6, 2000, 5:30 PM EDT
In force
26 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Blount County, TN

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:25 PM EDTThunderstorm WindTownsend, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS54 KMRX 062104
SVRMRX
TNC009-062130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN EASTERN TENNESSEE

* UNTIL 530 PM EDT

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SEYMOUR...OR 9 MILES SOUTHWEST OF
  SEVIERVILLE...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOWNSEND AROUND 530 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

SEEK A STURDY SHELTER IMMEDIATELY

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:40 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 6, 3:40 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT THU JUL 6 2000

SOLAR POWERED CONVECTION DEVELOPING SHOWERS AND THUNDERSTORMS OVER
CUMBERLAND PLATEAU...MOVING SOUTHEAST WITH RIDGE FLOW.  SOME STORMS
APPEAR VERY STRONG...MERGING OVER MIDDLE TENNESSEE.  EXPERIENCE
PAST COUPLE OF DAYS SAYS THESE WILL NOT PRODUCE HAIL...BUT
BORDERLINE SEVERE WET MICROBURSTS AND BODACIOUS RAINFALL.  SOME
STREET/SMALL STREAM FLOODING LIKELY UNDER PARTICULAR CELLS.

BELIEVE NGM HAS BEST HANDLE ON THINGS.  AM LOOKING AT RIDGE OVER MS
VALLEY BUILDING OVER NEXT COUPLE OF DAYS WITH WEAK SHORT WAVES
MAKING IT DIRTIER BY THE HOUR.  BELIEVE PARTLY CLOUDY MOST DAY TIME
PERIODS IS BEST WORDING. MOSTLY CLEAR AT NIGHT.  BACK DOOR FRONT
MAKES HALF-HEARTED ATTEMPT TO ENTER CWA FROM NORTHEAST...BUT AT RNK
POINTS OUT...IT'S MOSTLY A DEWPOINT GRADIENT WITH SLIGHTLY DRIER AIR
AT SURFACE.  MAJOR DRYING AT MID LEVELS WITH WARMING TREND THERE AS
WELL WILL PRODUCE CAP THROUGH WEEKEND.  TOOK OUT ALL POPS THROUGH
MONDAY.

TEMPS FROM PREVIOUS PACKAGE LOOK OK FOR MOST PART. MADE SOME MINOR
ADJUSTMENTS TO WORDING MAINLY BECAUSE OF BACK DOOR FRONT.  WINDS OK
WITH WEAK "COLD" AIR WEDGE COMING FROM NORTHEAST DRIVING DRAINAGE
PATTERN.

FCSTID = 13
CHA   70  92  68  93 /   0   0   0   0
TYS   70  90  64  90 /   0   0   0   0
TRI   68  85  60  86 /   0   0   0   0
OQT   70  90  64  90 /   0   0   0   0

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:37 PM EDTSevere Thunderstorm WarningMRXGreene23 min
Jul 6, 4:26 PM EDTSevere Thunderstorm WarningMRXHamilton49 min
Jul 6, 4:34 PM EDTSevere Thunderstorm WarningMRXBradley56 min
Jul 6, 4:49 PM EDTSevere Thunderstorm WarningMRXBledsoe, Sequatchie56 min
Jul 6, 5:12 PM EDTSevere Thunderstorm WarningMRXMarion63 min
Jul 6, 5:17 PM EDTSevere Thunderstorm WarningMRXMcMinn28 min
Jul 6, 5:20 PM EDTFlash Flood WarningMRXGreene115 min
Jul 6, 5:39 PM EDTSevere Thunderstorm WarningMRXBlount21 min
Jul 6, 5:41 PM EDTSevere Thunderstorm WarningMRXMcMinn, Polk64 min
Jul 6, 5:45 PM EDTSevere Thunderstorm WarningMRXCocke30 min
Jul 6, 6:13 PM EDTSevere Thunderstorm WarningMRXCocke32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.